Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 78, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 6, 2016, 6:30 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 6:30 PM EDT (22:30 UTC)
- Expired
- Jul 6, 2016, 7:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 143 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:43 PM EDT | MARINE TSTM WIND 45 | 1 W Fort Johnson, SC | THE JAMES ISLAND YACHT CLUB MEASURED A 39 KNOT WIND GUST WITH A PASSING THUNDERSTORM. |
| Jul 6, 6:45 PM EDT | TSTM WND DMG | 3 Nne Huger, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED 2 TREES DOWN ON HW-41 BETWEEN HUGER AND JAMESTOWN. |
| Jul 6, 6:48 PM EDT | TSTM WND DMG | Charleston, SC | A TREE WAS DOWN IN FRONT OF ST MATTHEWS CHURCH ALONG KING STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 4:03 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WUUS52 KCHS 062230
SVRCHS
SCC015-019-062330-
/O.NEW.KCHS.SV.W.0078.160706T2230Z-160706T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 730 PM EDT
* AT 629 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NAVAL WEAPONS
STATION CHARLESTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THESE STORMS HAVE A HISTORY OF BLOWING
DOWN TREES.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...MCCLELLANVILLE...
DOWNTOWN CHARLESTON...FORT SUMTER...ISLE OF PALMS AND FOLLY BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
3274 7983 3267 7986 3265 7988 3286 8008
3286 7985 3320 7996 3328 7957 3325 7953
3324 7946 3322 7945 3316 7937 3314 7927
3311 7927
TIME...MOT...LOC 2229Z 258DEG 26KT 3301 7989
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
844
WWUS52 KCHS 062253
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
653 PM EDT WED JUL 6 2016
SCC015-019-062330-
/O.CON.KCHS.SV.W.0078.000000T0000Z-160706T2330Z/
CHARLESTON SC-BERKELEY SC-
653 PM EDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
AT 653 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
MCCLELLANVILLE...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...MCCLELLANVILLE...
DOWNTOWN CHARLESTON...FORT SUMTER...ISLE OF PALMS AND FOLLY BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
3274 7983 3267 7986 3265 7988 3286 8008
3286 7985 3320 7996 3328 7957 3325 7953
3324 7946 3322 7945 3316 7937 3314 7927
3311 7927
TIME...MOT...LOC 2253Z 258DEG 26KT 3305 7969
HAIL...<.75IN
WIND...70MPH
$$202
WWUS52 KCHS 062310
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT WED JUL 6 2016
SCC015-019-062330-
/O.CON.KCHS.SV.W.0078.000000T0000Z-160706T2330Z/
CHARLESTON SC-BERKELEY SC-
710 PM EDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
AT 710 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCCLELLANVILLE...
MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...MOUNT PLEASANT...MCCLELLANVILLE...DOWNTOWN CHARLESTON...FORT
SUMTER...ISLE OF PALMS...FOLLY BEACH AND SULLIVAN'S ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
3274 7983 3265 7988 3266 7988 3282 7998
3286 7985 3300 7972 3327 7957 3325 7953
3323 7948 3324 7947 3316 7937 3314 7927
3311 7927
TIME...MOT...LOC 2310Z 255DEG 32KT 3311 7945
HAIL...<.75IN
WIND...70MPH
$$543
WWUS52 KCHS 062324
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EDT WED JUL 6 2016
SCC015-019-062333-
/O.EXP.KCHS.SV.W.0078.000000T0000Z-160706T2330Z/
CHARLESTON SC-BERKELEY SC-
724 PM EDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES WILL EXPIRE AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.
LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
3274 7983 3265 7988 3266 7988 3282 7998
3286 7985 3300 7972 3327 7957 3325 7953
3323 7948 3324 7947 3316 7937 3314 7927
3311 7927
TIME...MOT...LOC 2320Z 258DEG 26KT 3311 7945
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:24 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 6, 4:24 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Charleston SC 424 PM EDT WED JUL 6 2016 .SYNOPSIS... Atlantic high pressure will prevail through the week while a low pressure trough persists inland. A weak cold front should approach the area early next week before shifting back north during mid week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Updated to include Severe Thunderstorm Watch for all of forecast area, including nearshore waters, through 9PM. A line of convective activity has managed to maintain itself as the mid- level disturbance continues its trek across Georgia and South Carolina. This line of thunderstorms will approach and may succeed in holding together while crossing the forecast land areas into the coastal waters over the next several hours. The primary threat with these storms is expected to be marginally severe winds. Tonight: The forecast area will remain under the influence of the Bermuda High for the remainder of this evening and overnight. Convective activity associated with a mid-level shortwave is developing and organizing over central Georgia and northwestern South Carolina, which was reasonably represented by earlier runs of several high resolution models. Locally, severe weather parameters continue to depict an environment that is relatively unfavorable for significant storm organization, but the environment is definitely conducive to convection, with surface- based CAPEs approaching 4000-4500 J/kg. Isolated, weak cells have developed inland over our western counties, and the potential for stronger convection to move into our area from the northwest remains. Downdraft CAPEs will remain marginally supportive of severe winds from stronger convection through the early evening hours. Convective activity is still expected to subside with the loss of diurnal heating this evening, resulting in a dry and partly cloudy overnight. Temperatures will fall to the mid-upper 70s inland to around 80 near the coast which may lead to new or tied record high minimums for 7 July. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... Surface high pressure will persist to the south and east of the area while a trough persists inland. Aloft, a shortwave trough is expected to move southeast through the Carolinas Thursday with high pressure building back in through the end of the week. This pattern will maintain warmer than normal temperatures with highs in the mid/upper 90s most locales away from the beaches with some spots reaching 100 degrees or slightly higher Friday and especially Saturday. Record high temperatures at our 3 climate sites appear safe but could come within a few degrees, especially Thursday at KCHS and Friday at KCHS/KSAV. See Climate section below for details. Heat indices will likely peak at 105-110 degrees each afternoon, and Heat Advisories are possible. Also, isolated to scattered showers and thunderstorms are expected each day, with the best chances likely on Thursday with the shortwave in play. A few of the storms each afternoon/evening could become severe with damaging winds with the highest risk most likely across South Carolina on Thursday. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Deep-layered ridging as well as a downsloping wind will persist over the southeastern United States late this weekend into early next week, but greater chances of precip should arrive by Monday as a weak cold front shifts south over the Mid-Atlantic states and stalls near or just north of the area. The front should then lift back north Tuesday into Wednesday while large-scale ridging occurs aloft. The main issue will continue to focus on hot and humid conditions each afternoon. As the Atlantic ridge and a downsloping wind persist over the area, temps will likely peak in the mid/upper 90s away from the coast. However, the west-northwest wind regime will shift to a more southwest flow as the weak front approaches from the north by Monday, thus likely limiting the potential of hot temps through mid week. The southwest flow along with greater coverage of showers and thunderstorms should keep heat index values below Heat Advisory criteria, ranging between 100-105 degrees during peak heating each afternoon. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR conditions are expected at both KCHS and KSAV through 18Z Thursday. Low probabilities for thunderstorms and brief flight restrictions at both terminals...mainly during the late afternoon and early evening hours. Extended Aviation Outlook: Brief periods of flight restrictions are possible with mainly afternoon/early evening showers and thunderstorms through early next week. && .MARINE... Tonight: Expect winds to remain primarily southwesterly with speeds peaking in early evening hours around 20 knots, highest offshore from the Charleston County coast. Wind speeds overnight should generally remain 15 knots or less, with a few, isolated gusts to 25 knots possible. Seas will remain 3 to 4 feet. Thursday through Monday: Offshore high pressure with inland low pressure will prevail through late week before a weak cold front stalls over or just to the north early next week. The setup will favor south to southwest winds that will approach Small Craft Advisory conditions at times, mainly through the weekend across the Charleston County nearshore waters. Seas mainly 2-4 feet, highest near the Gulf Stream. && .CLIMATE... Record High Minimum Temperatures for July 7... KCHS: 80 set in 1979 and previous. KCXM: 82 set in 1990 and previous. KSAV: 80 set in 1883. Record High Temperatures for July 7: KCHS: 99 set in 1954. KCXM: 100 set in 1918. KSAV: 101 last set in 1977. Record High Temperatures for July 8: KCHS: 100 set in 1986. KCXM: 100 set in 1907. KSAV: 101 last set in 2010. Record High Temperatures for July 9: KCHS: 103 set in 1986. KCXM: 99 last set in 1986. KSAV: 103 set in 1986. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM...JMC SHORT TERM...RJB LONG TERM... AVIATION...JMC/RJB MARINE...JMC/RJB CLIMATE...
Hazardous weather outlook, Jul 6, 6:14 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 614 PM EDT WED JUL 6 2016 AMZ330-350-352-354-GAZ101-116>119-137>141-SCZ043>045-047>052-072215- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-EFFINGHAM-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 614 PM EDT WED JUL 6 2016 ...SEVERE THUNDERSTORM WATCH 339 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT...HIGHS IN THE MID 90S TO AROUND 100 COMBINED WITH ELEVATED HUMIDITY COULD PRODUCE HEAT INDICES AROUND 110 THROUGH THE WEEKEND AWAY FROM THE BEACHES. HEAT ADVISORIES COULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-GAZ087-088-099-100-114-115-SCZ040-042-072215- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE- HAMPTON- 614 PM EDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT...HIGHS IN THE MID 90S TO AROUND 100 COMBINED WITH ELEVATED HUMIDITY COULD PRODUCE HEAT INDICES AROUND 110 THROUGH THE WEEKEND AWAY FROM THE BEACHES. HEAT ADVISORIES COULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 6, 6:12 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 SW LADSON 32.96N 80.14W
07/06/2016 E0.70 INCH DORCHESTER SC TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME SIZED HAIL IN THE OAKBROOK
SECTION OF SUMMERVILLE.
&&
EVENT NUMBER CHS1600523
CBLocal storm report, Jul 6, 6:15 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG ROUND O 32.94N 80.54W
07/06/2016 COLLETON SC LAW ENFORCEMENT
SOUTH CAROLINA STATE POLICE REPORT TREE DOWN AT
INTERSECTION OF COTTAGEVILLE HWY AND ROUND O ROAD. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS1600524
CBLocal storm report, Jul 6, 6:22 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
622 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 4 NW MIDDLETON PLACE 32.94N 80.18W
07/06/2016 DORCHESTER SC PUBLIC
TWITTER REPORT OF TREE DOWN ON HWY 61 NEAR OSULLIVAN
LANE.
&&
EVENT NUMBER CHS1600525
CBLocal storm report, Jul 6, 6:27 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 3 ESE SLANDS BRIDGE 32.95N 80.20W
07/06/2016 DORCHESTER SC LAW ENFORCEMENT
SOUTH CAROLINA STATE POLICE REPORT TREE DOWN AT THE
INTERSECTION OF DELEMAR HWY AND BEECH HILL ROAD. TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER CHS1600526
CBSpecial weather statement, Jul 6, 6:28 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT WED JUL 6 2016
GAZ116>119-138-139-141-SCZ051-062330-
COASTAL BRYAN GA-COASTAL CHATHAM GA-COASTAL LIBERTY GA-
INLAND LIBERTY GA-INLAND BRYAN GA-INLAND CHATHAM GA-
COASTAL MCINTOSH GA-COASTAL JASPER SC-
628 PM EDT WED JUL 6 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...LIBERTY...
MCINTOSH...BRYAN AND JASPER COUNTIES UNTIL 730 PM EDT...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
OUTFLOW FROM STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
WHITEMARSH ISLAND TO NEAR RICEBORO...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SAVANNAH...BLUFFTON...RICHMOND HILL...WILMINGTON ISLAND...FORT PULASKI
NATIONAL MONUMENT...MCINTOSH...MONTGOMERY AND TYBEE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3152 8118 3160 8119 3163 8123 3166 8132
3164 8143 3170 8147 3178 8160 3217 8097
3213 8096 3214 8094 3210 8090 3208 8091
3201 8081 3196 8082 3171 8110 3162 8110
TIME...MOT...LOC 2227Z 322DEG 46KT 3208 8099 3177 8149Local storm report, Jul 6, 6:29 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 2 E CLARENDON 32.49N 80.74W
07/06/2016 BEAUFORT SC PUBLIC
REPORT OF NUMEROUS TREES DOWN WITH OUTFLOW FROM
THUNDERSTORM ON BRUCE K SMALLS DR. TIME ESTIMATED FROM
RADAR
&&
EVENT NUMBER CHS1600527
CBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:13 PM EDT | Special Weather Statement | CHS | Hampton | 32 min |
| Jul 6, 4:26 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 49 min |
| Jul 6, 4:31 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 59 min |
| Jul 6, 5:02 PM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
| Jul 6, 5:12 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 63 min |
| Jul 6, 5:21 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 54 min |
| Jul 6, 5:30 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Jul 6, 5:58 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 62 min |
| Jul 6, 6:05 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 55 min |
| Jul 6, 6:08 PM EDT | Special Marine Warning | CHS | 67 min | |
| Jul 6, 6:37 PM EDT | Special Marine Warning | CHS | 53 min | |
| Jul 6, 6:44 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 6, 7:08 PM EDT | Special Marine Warning | CHS | 112 min | |
| Jul 6, 7:22 PM EDT | Special Marine Warning | CHS | 113 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.